[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance
 
 

RE: [IPk] Hypo then vomiting 6 hours later



Hi Fiona

 There may be a more simple explanation. Gastric illnesses often cause the
digestion of food to be slowed down and the stomach doesn't empty properly. Then
there is poor absorption of the food which has passed from the stomach, or the
food just sits in the stomach remaining unabsorbed and undigested. If you vomit
as well , then you probably have more insulin on board than needed with all this
undigested food not being used. On the UK CWD parents list this happens a lot
with small children and tummy bugs. Often the hypos come first then the
vomiting. The digestion can remain poor for up to a week. This used to happen to
Sasha when young but during the last 6 months she has had several stomach bugs.
After the hypo and being sick do you feel things are back to normal digestion
wise? Or do feel unwell still

 The other thing is that hypos on their own without stomach bugs can cause
vomiting. Have you been doing anything different lately. More exercise etc using
different infusion set sites?

Kind regards
Jackie J

-----Original Message-----
 From: email @ redacted [mailto:email @ redacted] On Behalf Of
email @ redacted
Sent: 06 July 2011 08:47
To: email @ redacted
Subject: [IPk] Hypo then vomiting 6 hours later

Hi,
I need some of your wonderful expertise.

 A couple of weeks ago I had a horrible hypo in the night while staying at my
brothers house. I had to shout him to come and help me. My blood sugar was 3.2
so not that low but after reading about spinal fluid I understand why I felt so
 bad. About 6 hours after the hypo I was sick and felt horrid for the next
couple
of days.

 It happened again on Sunday but during the day when I was out with my little
girl. 6 hours after the hypo I was sick. I thought I was finally feeling better
last night when another hypo came out of the blue and I was sick again during
the night! Back to square one!

 I've spoken to my DSN already this morning and she has told me to go into
 clinic tomorrow to talk to the consultant but I wondered if anyone else had
ever
had a similar experience or any suggestions as to what it could be. I was
thinking Addisons?

Thanks
Fiona

Sent from my iPod
.
----------------------------------------------------------
for HELP or to subscribe/unsubscribe/change list versions,
contact: HELP@insulin-pumpers.org